Alert archive / Arizona / Red Flag Warnings in 2013

Red Flag Warning 4, NWS Las Vegas, NV

April 29, 2013Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Apr 29, 2013, 5:40 AM MST for Mohave County, Arizona. It took effect at Apr 30, 2013, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2013, 5:40 AM MST (12:40 UTC)
In effect from
Apr 30, 2013, 11:00 AM MST
Expired
Apr 30, 2013, 8:00 PM MST
In force
9 hr
Issued by
NWS Las Vegas, NV

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 0.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4046 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WWUS85 KVEF 291240
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
540 AM PDT MON APR 29 2013

.A COLD FRONT MOVING ACROSS THE DISTRICT LATE TUESDAY THROUGH
EARLY WEDNESDAY WILL PRODUCE LOCALLY GUSTY SOUTHWEST WINDS ON
TUESDAY AND NORTHERLY WINDS ON WEDNESDAY. THESE WINDS ALONG WITH
SINGLE DIGIT RELATIVE HUMIDITY VALUES AND DRY FUELS WILL PROVIDE
FOR THE POTENTIAL OF ERRATIC FIRE BEHAVIOR FOR PORTIONS OF THE
DISTRICT.

AZZ102-292300-
/O.UPG.KVEF.FW.A.0002.130430T1800Z-130501T0300Z/
/O.NEW.KVEF.FW.W.0004.130430T1800Z-130501T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
540 AM MST MON APR 29 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 8 PM MST TUESDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...SOUTHWESTERLY WINDS WILL INCREASE BY LATE TUESDAY
  MORNING AND PEAK DURING THE AFTERNOON...BEFORE TAPERING OFF IN
  THE EVENING.

* WIND...SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

* HUMIDITY...FALLING FROM THE LOW TEENS EARLY TUESDAY INTO THE 
  SINGLE DIGITS DURING THE AFTERNOON. 

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

AZZ101-CAZ229-NVZ466-292300-
/O.NEW.KVEF.FW.A.0003.130501T1700Z-130502T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
540 AM PDT MON APR 29 2013 /540 AM MST MON APR 29 2013/

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 101...229 AND 466...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE
WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...NORTH WINDS WILL INCREASE LATE TUESDAY NIGHT AND BECOME
  STRONG AND GUSTY BY LATE WEDNESDAY MORNING AND THEN CONTINUE
  INTO THE AFTERNOON. WINDS WILL THEN DECREASE BY LATE WEDNESDAY
  EVENING.

* WIND...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

* HUMIDITY...FALLING FROM THE LOW TEENS EARLY TUESDAY INTO THE 
  SINGLE DIGITS DURING THE AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY
  AND DRY FUELS MAY CREATE CONDITIONS THAT ARE FAVORABLE FOR
  EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
5 follow-up statements
003 
WWUS85 KVEF 292144
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
244 PM PDT MON APR 29 2013

.SOUTHWEST WINDS WILL INCREASE TUESDAY AHEAD OF AN APPROACHING
COLD FRONT WITH WINDY CONDITIONS IN MUCH OF MOHAVE COUNTY. STRONG 
NORTHERLY WINDS WILL POTENTIALLY DEVELOP DOWN THE COLORADO RIVER 
VALLEY BEHIND THE COLD FRONT ON WEDNESDAY. THE AIR MASS WILL 
REMAIN QUITE DRY. 

AZZ102-301400-
/O.CON.KVEF.FW.W.0004.130430T1800Z-130501T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
244 PM MST MON APR 29 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...SOUTHWESTERLY WINDS WILL INCREASE BY LATE TUESDAY 
  MORNING AND PEAK DURING THE AFTERNOON...BEFORE TAPERING OFF IN 
  THE EVENING. 

* WIND...SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...FALLING FROM THE LOW TEENS EARLY TUESDAY INTO THE 
  SINGLE DIGITS DURING THE AFTERNOON. 

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

AZZ101-CAZ229-NVZ466-301400-
/O.CON.KVEF.FW.A.0003.130501T1700Z-130502T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
244 PM PDT MON APR 29 2013 /244 PM MST MON APR 29 2013/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...NORTH WINDS WILL INCREASE LATE TUESDAY NIGHT AND 
  BECOME STRONG AND GUSTY BY LATE WEDNESDAY MORNING AND THEN 
  CONTINUE INTO THE AFTERNOON. WINDS WILL THEN DECREASE BY LATE 
  WEDNESDAY EVENING. 

* WIND...NORTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

* HUMIDITY...FALLING FROM THE LOW TEENS EARLY TUESDAY INTO THE
  SINGLE DIGITS BY LATE MORNING.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS MAY CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
654 
WWUS85 KVEF 301023
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
323 AM PDT TUE APR 30 2013

.SOUTHWEST WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING
COLD FRONT WITH WINDY CONDITIONS DEVELOPING ACROSS MUCH OF MOHAVE
COUNTY. STRONG NORTHERLY WINDS WILL THEN DEVELOP DOWN THE COLORADO
RIVER VALLEY BEHIND THE COLD FRONT ON WEDNESDAY WITH CRITICALLY
LOW RELATIVE HUMIDITY LEVELS EXPECTED.

AZZ101-CAZ229-NVZ466-301900-
/O.UPG.KVEF.FW.A.0003.130501T1700Z-130502T0300Z/
/O.NEW.KVEF.FW.W.0005.130501T1400Z-130502T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
323 AM PDT TUE APR 30 2013 /323 AM MST TUE APR 30 2013/

...RED FLAG WARNING IN EFFECT FROM 7 AM PDT /7 AM MST/ TO 8 PM
PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 7 AM PDT /7 AM MST/ TO 8 PM PDT /8 PM MST/ WEDNESDAY.
THIS IS AN UPGRADE OF THE FIRE WEATHER WATCH.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...NORTH WINDS WILL INCREASE LATE TUESDAY NIGHT AND BECOME
  STRONG AND GUSTY BY EARLY WEDNESDAY MORNING AND THEN CONTINUE
  INTO THE EARLY EVENING. WINDS WILL THEN DECREASE BY LATE
  WEDNESDAY EVENING.

* WIND...NORTH 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

* HUMIDITY...RAPIDLY FALLING FROM THE MID TEENS EARLY WEDNESDAY
  MORNING INTO THE SINGLE DIGITS BY LATE MORNING.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY
  AND DRY FUELS WILL CREATE CONDITIONS THAT ARE FAVORABLE FOR
  EXTREME FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

AZZ102-301900-
/O.CON.KVEF.FW.W.0004.130430T1800Z-130501T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
323 AM MST TUE APR 30 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...SOUTHWESTERLY WINDS WILL INCREASE BY LATE THIS MORNING
  AND PEAK DURING THE AFTERNOON...BEFORE TAPERING OFF IN THIS
  EVENING.

* WIND...SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...SINGLE DIGITS BY LATE MORNING.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
389 
WWUS85 KVEF 301841
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1141 AM PDT TUE APR 30 2013

.SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT WITH WINDY CONDITIONS DEVELOPING ACROSS
MUCH OF MOHAVE COUNTY. STRONG NORTHERLY WINDS WILL THEN DEVELOP
DOWN THE COLORADO RIVER VALLEY BEHIND THE COLD FRONT ON WEDNESDAY
WITH CRITICALLY LOW RELATIVE HUMIDITY LEVELS EXPECTED.

AZZ102-010245-
/O.CON.KVEF.FW.W.0004.000000T0000Z-130501T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
1141 AM MST TUE APR 30 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...INCREASING THROUGH EARLY AFTERNOON...BEFORE TAPERING
  OFF IN THIS EVENING.

* WIND...SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...LOWERING INTO THE SINGLE DIGITS.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

AZZ101-CAZ229-NVZ466-010245-
/O.CON.KVEF.FW.W.0005.130501T1400Z-130502T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
1141 AM PDT TUE APR 30 2013 /1141 AM MST TUE APR 30 2013/

...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/ TO
8 PM PDT /8 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...NORTH WINDS WILL INCREASE LATE TONIGHT...BECOMING STRONG
  AND GUSTY BY EARLY WEDNESDAY MORNING AND THEN CONTINUE INTO THE
  EARLY EVENING. WINDS WILL THEN DECREASE BY LATE WEDNESDAY
  EVENING.

* WIND...NORTH 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

* HUMIDITY...RAPIDLY FALLING FROM THE MID TEENS EARLY WEDNESDAY 
  MORNING INTO THE SINGLE DIGITS BY LATE MORNING. 

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
740 
WWUS85 KVEF 302250
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
350 PM PDT TUE APR 30 2013

.A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT/EARLY WEDNESDAY
RESULTING IN GUSTY SOUTHWEST WINDS TURNING TO THE NORTH BY WEDNESDAY. THESE
WINDS ALONG WITH LOW RELATIVE HUMIDITIES AND CONTINUED DRY
CONDITIONS WILL COMBINE TO CREATE HAZARDOUS FIRE CONDITIONS
WEDNESDAY INTO THURSDAY.


AZZ101-CAZ229-NVZ466-010600-
/O.EXT.KVEF.FW.W.0005.130501T1400Z-130502T2300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
350 PM PDT TUE APR 30 2013 /350 PM MST TUE APR 30 2013/

...RED FLAG WARNING NOW IN EFFECT FROM 7 AM PDT /7 AM MST/
WEDNESDAY TO 4 PM PDT /4 PM MST/ THURSDAY FOR STRONG WINDS AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101...229 AND 466...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...NORTH WINDS WILL INCREASE LATE TONIGHT...BECOMING
  STRONG AND GUSTY BY MID WEDNESDAY MORNING AND THEN CONTINUE
  INTO EARLY THURSDAY AFTERNOON. THERE IS EXPECTED A LULL IN THE
  WINDS EARLY WEDNESDAY EVENING THROUGH LATE NIGHT...BUT
  CONFIDENCE IS NOT HIGH WITH THE TIMING OF THIS AS WINDS MAY
  CONTINUE THROUGH THE NIGHT.

* WIND...NORTH 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

* HUMIDITY...HUMIDITY VALUES GENERALLY BELOW 15 PERCENT WITH
  SINGLE DIGITS BOTH WEDNESDAY AFTERNOON AND LATE THURSDAY
  MORNING/EARLY AFTERNOON.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

AZZ102-010300-
/O.CON.KVEF.FW.W.0004.000000T0000Z-130501T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
350 PM MST TUE APR 30 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY WINDS CONTINUING THROUGH EARLY EVENING BEFORE
  TAPERING OFF BY LATE EVENING.

* WIND...SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* HUMIDITY...GENERALLY SINGLE DIGITS WITH ONLY POOR RECOVERY
  EXPECTED OVERNIGHT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
486 
WWUS85 KVEF 010250
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
750 PM PDT TUE APR 30 2013

.A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT AND EARLY
WEDNESDAY WITH GUSTY NORTH WINDS BEHIND IT ON WEDNESDAY. THESE
WINDS ALONG WITH LOW RELATIVE HUMIDITIES AND CONTINUED DRY
CONDITIONS WILL COMBINE TO CREATE HAZARDOUS FIRE CONDITIONS
WEDNESDAY INTO THURSDAY.

AZZ102-010400-
/O.EXP.KVEF.FW.W.0004.000000T0000Z-130501T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
750 PM MST TUE APR 30 2013

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

SOUTHWEST WINDS HAD SUBSIDED THIS EVENING...SO THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE.

$$

AZZ101-CAZ229-NVZ466-011400-
/O.CON.KVEF.FW.W.0005.130501T1400Z-130502T2300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
750 PM PDT TUE APR 30 2013 /750 PM MST TUE APR 30 2013/

...RED FLAG WARNING REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/
WEDNESDAY TO 4 PM PDT /4 PM MST/ THURSDAY FOR STRONG WINDS AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 101 - 229 AND 466...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 101 LAKE MEAD 
  NRA/COLORADO RIVER-AZ SIDE. IN CALIFORNIA...FIRE WEATHER ZONE 
  229 LOWER COLORADO RIVER VALLEY. IN NEVADA...FIRE WEATHER ZONE 
  466 LAKE MEAD NRA/COLORADO RIVER-NV SIDE.

* TIMING...NORTH WINDS WILL INCREASE LATE TONIGHT...BECOMING
  STRONG AND GUSTY WEDNESDAY MORNING AND CONTINUING THROUGH EARLY
  THURSDAY AFTERNOON. THERE IS EXPECTED TO BE A LULL IN THE WINDS
  EARLY WEDNESDAY EVENING THROUGH LATE NIGHT...BUT CONFIDENCE IS
  NOT HIGH WITH THE TIMING OF THIS AS WINDS MAY CONTINUE THROUGH
  THE NIGHT.

* WIND...NORTH 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH.

* HUMIDITY...HUMIDITY VALUES GENERALLY BELOW 15 PERCENT WITH
  SINGLE DIGITS BOTH WEDNESDAY AFTERNOON AND MUCH OF THE DAY
  THURSDAY.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS WILL CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

&&

$$

MORGAN

HTTP://WEATHER.GOV/LASVEGAS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 29, 3:30 AM MST, 2 hours 10 minutes earlier.

Area forecast discussion, Apr 29, 3:30 AM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 AM PDT MON APR 29 2013

.SYNOPSIS...DRY CONDITIONS ARE EXPECTED WITH RECORD TO NEAR RECORD
HIGH TEMPERATURES IN SOME AREAS THROUGH TUESDAY. HOWEVER A DRY COLD
FRONT WILL COOL TEMPERATURES ACROSS THE NORTH ON TUESDAY AND
AREAWIDE ON WEDNESDAY. HIGH TEMPERATURES BY WEDNESDAY WILL BE 10 TO
15 DEGREES COOLER THAN THOSE SEEN THIS AFTERNOON. WITH THE
COOLING...LOCALLY GUSTY WINDS WILL BE SEEN ON TUESDAY WHICH WILL
THEN CONTINUE WEDNESDAY AND THURSDAY.
&&

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...DRY NORTHWEST FLOW
ALOFT WILL CONTINUE OVER THE CWA TODAY AND ALLOW FOR AFTERNOON HIGH
TEMPERATURES TO BE RECORD TO NEAR RECORD READINGS ONCE AGAIN. BY
TUESDAY A SHORT WAVE TROUGH CURRENTLY OVER WESTERN BRITISH COLUMBIA
CANADA WILL SAG SOUTHEAST AND DROP DOWN ACROSS THE ROCKY MOUNTAINS
LATE TUESDAY INTO WEDNESDAY. THIS WILL STRENGTHEN THE NORTHWEST FLOW
ALOFT SLIGHTLY...BUT THE MAIN IMPACT WILL BE A DRY COLD FRONT WHICH
WILL MOVE ACROSS THE SOUTHERN GREAT BASIN TUESDAY EVENING...BEFORE
EXITING THE CWA WEDNESDAY MORNING. THIS FRONT WILL BE RESPONSIBLE
FOR INCREASED WINDS ON TUESDAY WITH SOUTHWEST FLOW AHEAD AND
NORTHERLY WINDS BEHIND. THE STRONGEST WINDS APPEAR TO BE OVER MOHAVE
COUNTY DURING THE AFTERNOON TUESDAY AND ALTHOUGH THEY SHOULD REMAIN
BELOW WIND ADVISORY CRITERIA...POTENTIAL FIRE PROBLEMS ARE LIKELY.
AS THE FRONT MOVES ACROSS THE AREA...NORTH WINDS WILL THEN DEVELOP
WHICH THEN BECOME A PROBLEM ON WEDNESDAY...ESPECIALLY IN THE NORTH
WIND PRONE AREAS. POSSIBLE LAKE WIND ADVISORIES OR EVEN WIND
ADVISORIES...GUSTS TO OVER 40 MPH...MAY BE NEEDED FOR THE LAKE MEAD
NRA FOR WEDNESDAY LATE MORNING/AFTERNOON. WILL HOLD OFF ON ANY
STATEMENTS FOR THIS AREA WITH THIS PACKAGE HOWEVER.

ALTHOUGH A SLIGHT INCREASE IN CLOUDS WILL BE SEEN AS THE SHORT
WAVE/FRONT CROSSES OVER THE AREA...MOISTURE IS VERY LIMITED AND THE
BEST DYNAMICS REMAIN WELL TO THE EAST OF THE AREA...SO LOOKING AT
DRY CONDITIONS.

BESIDES THE WINDS ANOTHER IMPACT WITH THE FRONTAL PASSAGE WILL
BE MUCH COOLER TEMPERATURES. RECORD TO NEAR RECORD TEMPERATURES ARE
EXPECTED ACROSS MUCH OF THE CWA TODAY WITH COOLER TEMPERATURES
ACROSS THE NORTH ON TUESDAY AS THE FRONT DROPS SOUTH...BUT LITTLE
CHANGE IS EXPECTED TO THE TEMPERATURES OVER THE SOUTHERN PORTIONS.
BY WEDNESDAY HOWEVER...MOST READINGS WILL BE BETWEEN 10 AND 15
COOLER THAN WHAT IS EXPECTED THIS AFTERNOON...RESULTING IN
TEMPERATURES NEAR NORMAL ON WEDNESDAY.

.LONG TERM...NORTHERLY FLOW WILL REMAIN IN PLACE THURSDAY THROUGH
MONDAY AS AN AREA OF LOW PRESSURE DEEPENS OVER THE PLAINS AND HIGH
PRESSURE BUILDS ACROSS THE EASTERN PACIFIC. BASED ON THE RATHER
LARGE ENSEMBLE SPREAD WITH THE DOWNSTREAM LOW...THERE IS STILL A
FAIR AMOUNT OF UNCERTAINTY OVER THE WEEKEND FOR OUR AREA...WITH THE
MAIN ISSUE BEING A TROUGH DROPPING SOUTH IN THE FLOW AND PASSING
OVER THE FORECAST AREA LATE IN THE WEEKEND. HAVE OPTED TO KEEP THE
FORECAST DRY FOR NOW...AS THE LOW IS STILL PROGGED TO BE FAR ENOUGH
EAST TO HAVE MINIMAL IMPACT. MAY HAVE TO INTRODUCE SLIGHT CHANCES OF
PRECIP IF MODELS TREND ANY FURTHER WEST...BUT FOR NOW TEMPERATURES
ARE EXPECTED TO TREND UP THROUGH FRIDAY AND REMAIN ABOVE NORMAL
THROUGH THE WEEKEND WITH DRY CONDITIONS.
&&

.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS CAN BE EXPECTED
TODAY...BECOMING SOUTHWEST BY EARLY EVENING. WINDS WILL THEN REMAIN
OUT OF THE SOUTHWEST AND INCREASE ON TUESDAY...SHIFTING TO THE NORTH
EARLY WEDNESDAY MORNING AS A COLD FRONT PASSES ACROSS THE REGION.
TAILWINDS GREATER THAN 10KTS CAN BE EXPECTED WEDNESDAY AND POSSIBLY
THURSDAY THIS WEEK FOR RUNWAYS 1 AND 19.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...RELATIVELY LIGHT WINDS FOLLOWING TYPICAL
DAYTIME/NIGHTTIME DIURNAL PATTERNS EXPECTED TODAY..WITH INCREASED
SOUTHWESTERLY WINDS DEVELOPING ON TUESDAY AHEAD OF AN APPROACHING
COLD FRONT.
&&

.FIRE WEATHER...VERY WARM AND DRY CONDITIONS WILL CONTINUE THROUGH
TUESDAY WITH RECORD TO NEAR RECORD HIGHS EXPECTED OVER PORTIONS OF
THE AREA. A STORM MOVING SOUTH ALONG THE ROCKY MOUNTAINS WILL
BRING A DRY COLD FRONT ACROSS THE REGION BY LATE TUESDAY/EARLY
WEDNESDAY. INCREASED SOUTHWEST WINDS WILL BE SEEN AHEAD OF THIS
FRONT WITH NORTHERLY WINDS BEHIND. THE STRONGEST WINDS ON TUESDAY
ARE EXPECTED OVER MOHAVE COUNTY ARIZONA WHERE SOUTHWEST WINDS
GUSTING TO 35 MPH OR GREATER ARE LIKELY. THESE WINDS ALONG WITH
SINGLE DIGIT RELATIVE HUMIDITY VALUES AND DRY FUELS WILL THEN CREATE
THE POTENTIAL FOR ERRATIC FIRE BEHAVIOR AND THE FIRE WEATHER WATCH
FOR AZZ102 FOR TUESDAY AFTERNOON WILL BE UPGRADED TO A RED FLAG
WARNING WITH THIS MORNINGS PACKAGE.

NORTHERLY WINDS WILL THEN DEVELOP ON WEDNESDAY AND THURSDAY WITH
CONTINUED DRY CONDITIONS. THE MAIN IMPACT WILL BE SEEN IN THE
COLORADO RIVER ZONES WEDNESDAY LATE MORNING/AFTERNOON AND A FIRE
WEATHER WATCH WILL ALSO BE ISSUED WITH THIS MORNINGS PACKAGE FOR
THIS AREA FOR WEDNESDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR NVZ466.
AZ...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR AZZ101.
     RED FLAG WARNING FROM 11 AM TO 8 PM MST TUESDAY FOR AZZ102.
CA...FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR CAZ229.
&&

JENSEN/KENNEDY

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Apr 28, 5:55 AM MST, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
555 AM PDT SUN APR 28 2013

CAZ519>526-NVZ014>020-022-290400-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
555 AM PDT SUN APR 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER RECORD TO
NEAR RECORD HIGH TEMPERATURES WILL BE SEEN ACROSS PORTIONS OF THE
DISTRICT THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RECORD TO NEAR RECORD HIGH TEMPERATURES WILL BE SEEN ON MONDAY
AND TUESDAY. A DRY COLD FRONT WILL MOVE ACROSS THE REGION LATE
TUESDAY ALLOWING FOR COOLING TEMPERATURES ACROSS THE NORTH ON
TUESDAY AND AREA WIDE ON WEDNESDAY AND THURSDAY. LOCAL GUSTY WINDS
WILL ALSO ACCOMPANY THIS FRONT AS IT MOVES THROUGH THE REGION
HOWEVER GUSTS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. DRY
CONDITIONS WITH TEMPERATURES WARMING ONCE AGAIN EXPECTED FRIDAY
AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001-003-290400-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
555 AM MST SUN APR 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER RECORD TO
NEAR RECORD TEMPERATURES ARE EXPECTED IN THE AREA TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RECORD TO NEAR RECORD HIGH TEMPERATURES ARE EXPECTED TO CONTINUE
MONDAY AND TUESDAY BEFORE A DRY COLD FRONT MOVES THROUGH THE AREA
TUESDAY NIGHT RESULTING IN COOLER CONDITIONS WEDNESDAY AND
THURSDAY. GUSTY SOUTHWEST WINDS WILL OCCUR AHEAD OF THIS FRONT
TUESDAY AFTERNOON AND WITH THE DRY FUELS AND VERY LOW RELATIVE
HUMIDITIES...POTENTIAL FIRE RELATED PROBLEMS MAY BE SEEN. A FIRE
WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON. LOCAL GUSTY
NORTH WINDS WILL CONTINUE WEDNESDAY AND POSSIBLY INTO THURSDAY.
DRY AND WARMER CONDITIONS WILL THEN BE SEEN FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ002-036-CAZ527-NVZ021-290400-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
555 AM PDT SUN APR 28 2013 /555 AM MST SUN APR 28 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER RECORD TO
NEAR RECORD TEMPERATURES ARE EXPECTED FOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

RECORD TO NEAR RECORD HIGH TEMPERATURES ARE EXPECTED MONDAY AND
TUESDAY. A DRY COLD FRONT WILL MOVE ACROSS THE AREA TUESDAY NIGHT
RESULTING IN LOCAL GUSTY WINDS. NORTH WINDS ON WEDNESDAY AND
THURSDAY MAY CREATE LOCAL FIRE HAZARDS AND POTENTIALLY HAZARDOUS
CONDITIONS ON THE AREA LAKES. LESS WIND IS EXPECTED FRIDAY AND
SATURDAY WHILE TEMPERATURES WILL WARM ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 5:40 AM MSTFire Weather WatchVEFMohave22 hr
Apr 29, 3:05 PM MSTWind AdvisoryVEFMohave29 hr

Nearby

Red Flag Warnings in Arizona, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.